Is this safe? I was on 90 mg of Cymbalta and Dr told me to stop taking it and start taking 50 mg Pristiq. I've heard Cymbalta has bad withdrawal symptoms, but could I still experience them if I started taking Pristiq since it's also an SNRI?
Yes, you could still experience withdrawal from Cymbalta even though both these meds are SNRI's.
Sphynxx; I AGREE WITH LAURIE IT IS POSSIBLE to have the withdrawal effects but we are all different and so are the medications and they react different on all of us.I would say try it like the doctor says but if you have problems check back with the doctor.You can always go back to the Cymbalta and taper it down some before starting the Pristiq. But you would have to talk to the doctor about this.One thing the Pristiq may kick in quicker than if you were starting it out of the blue but since you have been on the SNRI'S IT may help with the blood level.Don't get confused about the difference of the dose mg. They are two different medications so the mg does not mean anything as far as strength goes And as you know they are in the same class of medication so with luck you may not notice a big change as far as withdrawls go they are just enough different that the chemical balance works different hope it works out for you
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 2 Oct 2015 • 3 answers
Updated 3 Oct 2015 • 1 answer
Updated 28 May 2016 • 5 answers
Updated 5 Aug 2018 • 2 answers
Updated 14 Sep 2018 • 1 answerFAQ by Drugs.com